Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 112, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 22, 2020, 7:06 PM CDT for Hickman County, Williamson County, Tennessee. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2020, 7:06 PM CDT (00:06 UTC)
- Expired
- May 22, 2020, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:10 PM CDT | TSTM WND DMG | 5 Ssw Fairview, TN | ROOF BLOWN OFF OF A CARPORT AS WELL AS TREE DAMAGE. TIME ESTIMATED FROM RADAR. |
| May 22, 7:10 PM CDT | TSTM WND DMG | 5 Ssw Fairview, TN | ROOF BLOWN OFF OF A HOME AS WELL AS TREE DAMAGE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
641
WUUS54 KOHX 230006
SVROHX
TNC081-187-230045-
/O.NEW.KOHX.SV.W.0112.200523T0006Z-200523T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
706 PM CDT Fri May 22 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Williamson County in Middle Tennessee...
Northeastern Hickman County in Middle Tennessee...
* Until 745 PM CDT.
* At 706 PM CDT, a severe thunderstorm was located 8 miles southwest
of Fairview, or 14 miles east of Centerville, moving east at 25
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Franklin, Spring Hill, Thompson's Station, Leipers Fork and Natchez
Trace At Highway 96.
This includes the following highways...
Interstate 65 between mile markers 57 and 60.
Interstate 840 between mile markers 5 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3596 8720 3597 8721 3599 8704 3599 8702
3602 8684 3578 8683 3582 8714 3585 8721
3584 8722 3584 8725 3596 8727
TIME...MOT...LOC 0006Z 265DEG 23KT 3588 8721
HAIL...<.75IN
WIND...60MPH
$$
Barnwell2 follow-up statements
208
WWUS54 KOHX 230012
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
712 PM CDT Fri May 22 2020
TNC081-230022-
/O.CAN.KOHX.SV.W.0112.000000T0000Z-200523T0045Z/
Hickman TN-
712 PM CDT Fri May 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKMAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3578 8683 3582 8711 3585 8721 3594 8720
3594 8721 3595 8721 3596 8720 3597 8721
3599 8702 3602 8684
TIME...MOT...LOC 0012Z 265DEG 23KT 3588 8716
$$
TNC187-230045-
/O.CON.KOHX.SV.W.0112.000000T0000Z-200523T0045Z/
Williamson TN-
712 PM CDT Fri May 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN WILLIAMSON COUNTY...
At 712 PM CDT, a severe thunderstorm was located 7 miles south of
Fairview, or 17 miles southeast of Dickson, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Franklin, Spring Hill, Thompson's Station, Leipers Fork and Natchez
Trace At Highway 96.
This includes the following highways...
Interstate 65 between mile markers 57 and 60.
Interstate 840 between mile markers 6 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3578 8683 3582 8711 3585 8721 3594 8720
3594 8721 3595 8721 3596 8720 3597 8721
3599 8702 3602 8684
TIME...MOT...LOC 0012Z 265DEG 23KT 3588 8716
HAIL...<.75IN
WIND...60MPH
$$
Barnwell310
WWUS54 KOHX 230027
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
727 PM CDT Fri May 22 2020
TNC187-230045-
/O.CON.KOHX.SV.W.0112.000000T0000Z-200523T0045Z/
Williamson TN-
727 PM CDT Fri May 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL WILLIAMSON COUNTY...
At 727 PM CDT, a severe thunderstorm was located 7 miles southeast of
Fairview, or 11 miles west of Franklin, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Franklin, Spring Hill, Thompson's Station, Leipers Fork and Natchez
Trace At Highway 96.
This includes the following highways...
Interstate 65 between mile markers 57 and 60.
Interstate 840 between mile markers 16 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3581 8706 3598 8713 3599 8702 3602 8684
3578 8683
TIME...MOT...LOC 0027Z 265DEG 23KT 3589 8704
HAIL...<.75IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:23 PM CDT, 43 minutes earlier.
Area forecast discussion, May 22, 6:23 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 623 PM CDT Fri May 22 2020 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Showers, thunderstorms and a few sub-severe wind gusts rolled through out southern counties earlier this morning and in their wake, only light rain across our southern half remains. Clouds have held pretty firm across the mid-state, which is keeping temperatures tamped down and the air pretty comfortable -- but this is going to change this weekend. For the time being, we continue to watch a complex of showers and thunderstorms west of the MS River at forecast time. Latest CAMs would suggest these storms will find less favorable conditions as they cross the MS River, possibly dying out prior to reaching Middle TN. Yes, while instability is prevalent, shear values have already started dropping off significantly, with less than 25 kts of bulk shear expected by the time they reach us. Will keep an chance PoP in the forecast, but it's still unclear whether they will reach us. Even if they do, with the lack of shear, sunset will likely bring an end of all that. Your Memorial Day Weekend is going to bring some of the warmest air to Middle TN that we've seen since last summer as the sub-tropical ridge begins to nose in the southeast U.S. tomorrow. Mid to upper 80s are expected through Monday. The strength and positioning of the ridge axis will drive where we end up with the mercury each afternoon, but that ridge axis will also determine our thunderstorm coverage each afternoon. We will be in a solid southerly boundary layer flow each day, so it's going to be humid (heat and moisture in place, leading to copious instability each day), but without some notable lifting mechanism, I have to believe that the QPF that the GFS has been showing for several days now is convective feedback and not likely to happen. The Euro seems to want to agree with this idea, showing much less. For these reasons, I'm going to continue to tamp down PoPs through the weekend, focusing convective development in the afternoon, much like a typical summertime forecast. That said, with folks headed back outside and many expected to be on area waterways, it's imperative that you remain weather aware. Any storms that do develop will carry plenty of lightning and a gusty wind threat, as well, so don't get trapped and not have a way to get to shelter, if need be. By the middle of next week, models are pretty consistent in showing the sub-tropical ridge losing its hold over the eastern U.S., potentially opening the door for a closed low that develops over Texas to begin influencing our weather here at home. However, if that low gets cut off from the greater flow aloft, we could end up with a very similar pattern as this weekend through all of next week -- highs in the 80s and a small chance of PoPs each afternoon. Have a safe and fun Memorial Day Weekend! && .AVIATION... 00Z TAF DISCUSSION. Complex of storms will continue to move eastward and weaken with time. The better instability is over the southwest third of middle TN so not expecting any of the taf sites to be impacted other than isol general tstms. Precipitation chances will decrease markedly by midnight. Only a few isol non severe or non strong storms are possible tomorrow afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, May 22, 5:31 AM CDT, 13 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 531 AM CDT Fri May 22 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-231030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 531 AM CDT Fri May 22 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. A few strong storms will be possible today, mainly south of I-40, where strong wind gusts and small hail may occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 22, 5:51 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
551 PM CDT Fri May 22 2020
TNZ005-006-023>025-056-057-222345-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-Perry TN-
551 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHWESTERN
MONTGOMERY...SOUTHERN STEWART...HOUSTON...PERRY...HUMPHREYS AND
HICKMAN COUNTIES UNTIL 645 PM CDT...
At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paris Landing State Park to near New
Johnsonville to near Parsons. Movement was east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dickson, Waverly, Centerville, Camden, Erin, Linden, White Bluff, New
Johnsonville, McEwen, Burns, Tennessee Ridge, Hurricane Mills,
Charlotte, Lobelville, Vanleer, Cumberland City, Slayden, Bon Aqua,
Primm Springs and Bucksnort.
LAT...LON 3566 8802 3572 8804 3577 8798 3594 8793
3595 8801 3597 8802 3613 8792 3617 8792
3622 8795 3631 8796 3640 8803 3641 8736
3619 8721 3570 8726 3562 8745 3565 8759
3561 8766 3559 8765 3557 8801 3562 8804
TIME...MOT...LOC 2250Z 270DEG 25KT 3641 8812 3607 8790 3568 8805
BarnwellSpecial weather statement, May 22, 6:44 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
644 PM CDT Fri May 22 2020
TNZ025>027-056>060-230030-
Hickman TN-Williamson TN-Dickson TN-Lewis TN-Davidson TN-Maury TN-
Cheatham TN-Perry TN-
644 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...LEWIS...
DICKSON...NORTHWESTERN MAURY...WILLIAMSON...SOUTHEASTERN CHEATHAM...
SOUTHERN PERRY AND HICKMAN COUNTIES UNTIL 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Dickson to 8 miles south of
Burns to 6 miles south of Centerville to near Linden. Movement was
east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Franklin, Columbia, Dickson, Ashland City, Hohenwald, Centerville,
Linden, Nashville, Brentwood, Spring Hill, Forest Hills, Mount
Pleasant, Oak Hill, White Bluff, Belle Meade, Kingston Springs,
Thompson's Station, Pegram, Burns and Fairview.
LAT...LON 3575 8770 3595 8760 3595 8756 3597 8753
3618 8757 3628 8674 3609 8666 3585 8677
3545 8720 3547 8769 3549 8773 3548 8782
3549 8799 3553 8798 3556 8800
TIME...MOT...LOC 2343Z 264DEG 36KT 3618 8736 3594 8737 3572 8749 3557
8778
BarnwellSpecial weather statement, May 22, 6:47 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
647 PM CDT Fri May 22 2020
TNZ056-058-093-094-230030-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
647 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...WAYNE...
WESTERN LAWRENCE AND SOUTHWESTERN PERRY COUNTIES UNTIL 730 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Olive Hill, or 11 miles west of Waynesboro, moving
east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Waynesboro, Collinwood, Clifton, Flatwoods and Westpoint.
LAT...LON 3546 8804 3548 8799 3551 8798 3547 8743
3509 8747 3522 8798 3529 8798 3530 8800
3530 8802 3533 8802 3535 8801 3536 8802
3539 8802 3539 8799 3541 8797 3543 8803
3544 8804
TIME...MOT...LOC 2347Z 277DEG 33KT 3536 8795
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:22 PM CDT | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Wayne | 53 min |
| May 22, 7:25 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Williamson, Wilson | 65 min |
| May 22, 8:12 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Giles, Marshall | 48 min |
| May 22, 8:17 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 28 min |
| May 22, 8:45 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 75 min |
| May 23, 1:57 PM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| May 23, 2:35 PM CDT | Special Weather Statement | OHX | Stewart | 25 min |
| May 23, 3:09 PM CDT | Special Weather Statement | OHX | Houston | 51 min |
| May 23, 4:00 PM CDT | Special Weather Statement | OHX | Houston | 30 min |
| May 23, 4:02 PM CDT | Special Weather Statement | OHX | Cumberland | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.